Doctor insights on:
Mirena Orange Discharge
Hi, I've been on the mirena (levonorgestrel) for almost a year now it will be a year in June and I'm just now having light orange discharge I don't notice any smell j?
Discharge can be a noun or a verb; it has multiple meanings in physics, chemistry, military, and legal usage. The most common medical meaning is a substance that is being excreted. Examples: pus is the discharge from a pimple; a vaginal discharge can mean infection; an ear discharge can mean an infection of the outer ear tract; a nasal discharge ...Read more
I'm on my 2nd Mirena and have had this one in place for about 2 years. Lately I've noticed quite a bit of orange/red discharge with back pain/cramping?
I've had a lot of mucus discharge and now it's accompanied with orange/pink bleeding. It's very light. Mirena for 3 years. Normal period symptoms also.
Mirena (levonorgestrel): The purpose of the Mirena (levonorgestrel) iud is to minimize menstrual bleeding - in effect this becomes the brownish discharge that you describe. It can take up to 8 months after Mirena (levonorgestrel) insertion for this spotting to occur about every 4 weeks. The odor comes when the brownish discharge keeps lingering and does not go away after 3 - 5 days. ...Read more
I had the Mirena coil fitted 10 days ago and last night noticed some orange spotting... is this normal? I bled for 7 days after getting Mirena
Adjustment changes: Most likely, the uterus/body is making minor adjustments related to the IUD. The Prostaglandins (pain mediators) associated with semen also add to any discomfort sometimes. If you are comfortable feeling for the IUD strings, you should do that to confirm continued proper placement of the IUD. Otherwise, especially if the symptoms are persistent, get with your OB/GYN to confirm placement. ...Read more
I have discharge with a pink tint I got the mirena (levonorgestrel) 1 1/2 months ago I can't feel the strings and I've been having sharp pains what could this be?
Vaginal discharge: Vaginal discharge requires and exam for testing to determine the cause and treatment. Pelvic pain is a very complex topic with many possible causes. An Obgyn can evaluate your vaginal discharge and your pelvic pain. They can also verify the proper location of your IUD either through exam or via ultrasound. ...Read more
I've had a mirena (levonorgestrel) for 2.5 months and just today I had discharge that was stringy and elastic and it was brownish and a tiny bit bloody. Should I freak?
Its normal to have mucous. Not IUD fault. Light cycles and no cramping is also normal. Keep it in place. It is a wonderful method and very very safe. Do not listen to and ambulance chasing tv commercials, they are false.
For best info go to american college of OB/GYN web site. ...Read more
Not usually: It is a possible side effect. It doesn't happen commonly, but prolonged, irregular bleeding can be a side effect. If it is a new symptom, you may want to have a sonogram to ensure it is in the right place. If so, then sometimes a short course of birth control pills or some supplemental estrogen can stabilize the bleeding. Also good to make sure u weren't exposed to any stds. ...Read more
Hello been using mirena (levonorgestrel) 4-5 yrs never had any spotting but as of 9.21/12 brownish discharge is visible? What is it
Likely just bleeding: Many Mirena (levonorgestrel) users will have the wonderful side effect of not having periods but that does not mean it is abnormal if you have one. The Progesterone decrease the build up of the endometrial lining therefore minimal to no bleeding occurs. If some lining builds up. Remember the Mirena (levonorgestrel) needs to be removed after 5 yrs of use. ...Read more
I have mirena (levonorgestrel) for 6 years. Recently started having stringy reddish brown discharge. What causes that? No odor, pain etc.
Mirena (levonorgestrel) side effects: Merina (levenorgestrel-releasing IUD) is indicated for intrauterine contraception up to 5 years. Your device has been there for 6 years. It also causes stringy brown discharge. Even it cause no pain or odor it is time to be examined by OBGYN specialist. Thank you and good luck!!! ...Read more
Can mirena (levonorgestrel) coil cause discharge and abdo pain? It's been in just over a year and not had a problem until now and my strings seem lower than normal
Get checked: It sounds like this is a change, and you say it feels lower. You need to see your GYN to see what's going on. ...Read more
I had a mirena (levonorgestrel) coil fitted in nov 2011 and bled the whole time until I had it out in may 2012 and I haven't stopped bleeding also my discharge is thick?
Not normal: You need to see your gyn for an exam, cultures to r/o infection, blood work and an ultrasound, that is what I would do and then I woul know how to treat u, so make an appt, yoiur problems have been going on way too long. ...Read more
I'm having Brown discharge and sometimes pink am on the. Mirena (levonorgestrel) I also have a smell?
RULE OUT INFECTION: Light bleeding, brown discharge with a odor need to be checked out to rule out infection. See your gynacologist ...Read more
Spotting 3 days after mirena (levonorgestrel) removal now experiencing clear watery discharge. What could be the cause?
Not to worry: I would not worry quite yet about this. The removal itself might be slightly traumatic to the cervix and this might just be your bodies reaction. Assuming that there is no pain or fever, I would say that the typical patient would be told to watch it for now and call if it does not resolve within the week. ...Read more
I've been having a white discharge with a somewhat odor after I got my mirena (levonorgestrel) IUD removed. What could it be?
Bacteria or yeast: Probably a minor vaginal infection. A simple test will show. ...Read more
Just had the Mirena (levonorgestrel) put in 2 days ago thick, mucus like discharge that was rusty looking came out while using bathroom...why?
Rusty mucous: This doesn't sound like anything to worry about. Rusty colored mucous is most likely from one of the glands on the cervix that got disturbed while the IUD was being pulled. As long as there is no heavy bleeding, pain, odor or fever, it's nothing to worry about. Should go away soon. If not seek care. ...Read more
I have had my mirena (levonorgestrel) in for almost 4 years now an this weekend I started having a brown discharge and pain in my vaginal area?
I am on the Mirena (levonorgestrel) IUD, and I have been really nauseous and have been getting really thick, clear, stringy discharge for a week now. What could it be?
Some Mirena (levonorgestrel) effect: Mirena (levonorgestrel) has progesterone embedded in it and the progesterone can cause you to have a thicker discharge--this is normal and in part how it prevents you from getting pregnant. While systemic progestational effects (breast tenderness, for example) are less common, they can occur with Mirena (levonorgestrel). Many things make make you nauseous and while it can possibly be attributable to Mirena (levonorgestrel), it's less likely. ...Read more